Numerical solution of regularized long wave equation using Petrov-Galerkin method


DOĞAN A.

COMMUNICATIONS IN NUMERICAL METHODS IN ENGINEERING, vol.17, no.7, pp.485-494, 2001 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 17 Issue: 7
  • Publication Date: 2001
  • Doi Number: 10.1002/cnm.424
  • Title of Journal : COMMUNICATIONS IN NUMERICAL METHODS IN ENGINEERING
  • Page Numbers: pp.485-494

Abstract

The regularized long wave (RLW) equation is solved by a Petrov-Galerkin method using quadratic B-spline finite elements. A linear recurrence relationship for the numerical solution of the resulting system of ordinary differential equations is obtained via a Crank-Nicolson approach involving a product approximation. The motion of solitary waves is studied to assess the properties of the algorithm. The development of an undular bore is modelled. Copyright (C) 2001 John Wiley & Sons, Ltd.